Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 156, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2012, 5:02 PM CDT for 4 counties in Tennessee. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2012, 5:02 PM CDT (22:02 UTC)
- Expired
- May 19, 2012, 5:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Rutherford County, TN
The radar
The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 5:23 PM CDT | HAIL 0.88 | 3 S Murfreesboro, TN | |
| May 19, 5:23 PM CDT | HAIL 1.75 | 3 S Murfreesboro, TN | BLACKMON AREA UP TO GOLF BALL SIZE |
| May 19, 5:23 PM CDT | HAIL 1.75 | 7 Sw Murfreesboro, TN | SPOTTER REPORTED UP TO GOLF BALL SIZE HAIL IN BLACKMAN. CORRECTED LAT/LON LOCATION. |
| May 19, 5:30 PM CDT | TSTM WND DMG | 2 Wsw Murfreesboro, TN | PUBLIC REPORTED VIA FACEBOOK A FEW TREES BLOWN DOWN AT OLD FORT PARKWAY AND CHAFFIN PLACE IN MURFREESBORO. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
567
WUUS54 KOHX 192202
SVROHX
TNC003-015-031-149-192245-
/O.NEW.KOHX.SV.W.0156.120519T2202Z-120519T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT SAT MAY 19 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
NORTHERN BEDFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN CANNON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN COFFEE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 545 PM CDT
* AT 500 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM MURFREESBORO TO MANCHESTER...AND WERE MOVING WEST AT
10 MPH.
* LOCATIONS IMPACTED INCLUDE...
BELL BUCKLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3569 8664 3571 8668 3574 8670 3577 8666
3579 8666 3579 8662 3580 8661 3583 8663
3584 8660 3594 8661 3593 8638 3556 8598
3555 8648
TIME...MOT...LOC 2201Z 086DEG 9KT 3590 8649 3562 8616
$$
SHAMBURGER1 follow-up statement
230
WWUS54 KOHX 192223
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT SAT MAY 19 2012
TNC015-031-192232-
/O.CAN.KOHX.SV.W.0156.000000T0000Z-120519T2245Z/
CANNON TN-COFFEE TN-
523 PM CDT SAT MAY 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COFFEE AND
SOUTHWESTERN CANNON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3572 8669 3574 8670 3577 8666 3579 8666
3580 8661 3583 8663 3585 8660 3594 8661
3593 8638 3575 8619 3571 8621 3571 8623
3566 8625 3555 8625 3555 8648
TIME...MOT...LOC 2222Z 086DEG 9KT 3582 8639 3559 8633
$$
TNC003-149-192245-
/O.CON.KOHX.SV.W.0156.000000T0000Z-120519T2245Z/
RUTHERFORD TN-BEDFORD TN-
523 PM CDT SAT MAY 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BEDFORD AND SOUTHERN RUTHERFORD COUNTIES UNTIL 545 PM CDT...
AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MURFREESBORO TO 10 MILES
NORTHEAST OF SHELBYVILLE...MOVING WEST AT 10 MPH.
IN ADDITION...AT 501 PM CDT QUARTER SIZE HAIL WAS REPORTED IN
MURFREESBORO WITH THESE STORMS.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
BEDFORD AND SOUTHERN RUTHERFORD COUNTIES...INCLUDING BELL BUCKLE AND
EAGLEVILLE.
LAT...LON 3572 8669 3574 8670 3577 8666 3579 8666
3580 8661 3583 8663 3585 8660 3594 8661
3593 8638 3575 8619 3571 8621 3571 8623
3566 8625 3555 8625 3555 8648
TIME...MOT...LOC 2222Z 086DEG 9KT 3582 8639 3559 8633
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:32 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 19, 3:32 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 332 PM CDT SAT MAY 19 2012 .DISCUSSION... ISOL TO SCT CONVECTION HAS DEVELOPED ONCE AGAIN ACROSS THE MID STATE. THE ACTIVITY IS MOVING TO THE WEST SOUTHWEST AS PER THE MEAN MID LEVEL FLOW. ISOLATED ACTIVITY WILL AGAIN PERSIST INTO THIS EVENING WITH SCT ACTIVITY ALONG THE PLATEAU. UPPER TROUGH AXIS STILL EXTENDS ACROSS GA AND NORTHWESTWARD THROUGH MIDDLE TN. UPPER RIDGE AXIS IS TO OUR NORTHWEST. WEAK CURVATURE AND SHEAR REMAIN A VIABLE THREAT FOR ISOL DEVELOPMENT THROUGH THE AFTERNOON AND INTO EARLY EVENING. ON SUNDAY...AIRMASS LOOKING A LITTLE DRIER AS THE UPPER RIDGE SLIDES TO THE SOUTHEAST AND GETS CLOSER TO THE MID STATE. GFS STILL SHOWS A WEAKENING CAP AS PER THE AFTERNOON WARMING. WILL INCLUDE ISOL(10 POPS) AGAIN FOR THE LATE AFTERNOON AND EARLY EVENING HOURS. SUNDAY NIGHT...UPPER SHORTWAVE AND A WEAK ASSOCIATED SFC TROUGH TO TRAVERSE THE AREA. THUS...SHOWER AND TSTM CHANCES WILL INCREASE TO 30 PERCENT ACROSS OUR WEST BY MONDAY MORNING. CONVECTION CHANCES WILL MAX OUT ON MONDAY WHEN THE BETTER MOISTURE ARRIVES. WILL INCLUDE 40-60 POPS BUT IT STILL LOOKS AS THOUGH QPF AMOUNTS THROUGH MON NT WILL REMAIN IN THE .25 - .50 INCH RANGE. AS FOR THE NEAR TERM TEMPS...LOOK FOR A CONTINUATION OF ABOVE NORMAL TEMPS. WILL GO A DEGREE OR TWO ABOVE MAV MIN TEMPS FOR SUN MORNING AND MON MORNING. IN THE EXT FCST...PATTERN ON TUESDAY WILL TAKE THE FORM OF A DRY NORTHWESTERLY FLOW. BY THEN END OF THE EXT HOWEVER...A STRENGTHENING CLOSED LOW WILL DEVELOP NEAR KY. EURO SOLUTION MAINTAINS A CLOSED LOW JUST OFF THE CAR COAST ON SATURDAY. DGEX AND GFS SOLUTIONS ARE FURTHER EAST WITH THE CLOSED LOW. THUS...WILL LEAN TOWARD SOMEWHAT OF A BLEND AND INCLUDE A SLIGHT CHANCE OF SHOWERS AND TSTMS FOR SATURDAY. OTW...A DEFINITIVE WARMING TREND IS ON THE WAY. TEMPS BY THE END OF THE EXT WILL BE A GOOD 10 DEGREES ABOVE NORMAL. THAT WILL EQUATE TO LOWS IN THE MID TO UPPER 60S AND HIGHS NEAR 90 TO PERHAPS THE LOWER 90S. THE MODELS ARE IN AGREEMENT WITH THERMAL RIDGING OVER THE SOUTHEAST AND 850 MB TEMPS APPROACHING 20C. SO...THE HEAT IS ON THE WAY. AGAINST THE MEX GUIDANCE...WILL DIFFER LITTLE. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 88 64 84 / 20 10 20 50 CLARKSVILLE 60 88 61 83 / 20 10 30 50 CROSSVILLE 57 82 58 80 / 20 20 20 50 COLUMBIA 63 88 64 85 / 20 10 20 50 LAWRENCEBURG 61 88 63 85 / 20 10 20 40 WAVERLY 61 88 63 84 / 20 10 30 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, May 19, 5:00 AM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT MAY 19 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-201030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT SAT MAY 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP DURING THE AFTERNOON. A FEW OF THESE STORMS MAY BECOME STRONG, WITH SMALL HAIL BEING THE PRIMARY THREAT. DUE TO WEAK UPPER-LEVEL WINDS, STORM MOVEMENT WILL BE SLOW, AND HEAVY RAINFALL IS LIKELY WITH THE STRONGER CELLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, May 19, 4:10 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
410 PM CDT SAT MAY 19 2012
TNZ063-077-078-192200-
CANNON-COFFEE-WARREN-
410 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR CANNON...NORTHERN COFFEE AND
WESTERN WARREN COUNTIES...
AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF WOODBURY...MOVING WEST AT
10 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3553 8623 3566 8625 3571 8623 3571 8621
3574 8621 3574 8619 3577 8618 3579 8619
3582 8618 3584 8588 3556 8582
SHAMBURGERLocal storm report, May 19, 4:24 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL SPRINGFIELD 36.50N 86.88W
05/19/2012 E1.00 INCH ROBERTSON TN TRAINED SPOTTER
&&
BBOYDLocal storm report, May 19, 4:44 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 4 W WOODBURY 35.82N 86.14W
05/19/2012 E0.75 INCH CANNON TN TRAINED SPOTTER
&&
SHAMBURGERSpecial weather statement, May 19, 4:50 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
450 PM CDT SAT MAY 19 2012
TNZ006-007-192230-
MONTGOMERY-ROBERTSON-
450 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONTGOMERY AND WESTERN
ROBERTSON COUNTIES...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GUTHRIE...OR 14 MILES EAST OF CLARKSVILLE...
MOVING SOUTHWEST AT 10 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3664 8696 3644 8710 3646 8712 3645 8715
3642 8715 3643 8718 3641 8718 3641 8720
3655 8744 3665 8736 3665 8697
SHAMBURGERSpecial weather statement, May 19, 4:55 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
455 PM CDT SAT MAY 19 2012
TNZ062-192245-
RUTHERFORD-
455 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD COUNTY...
AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MURFREESBORO...MOVING SOUTHWEST AT 10 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
AT 452 PM CDT...MARBLE SIZE HAIL WAS REPORTED IN MURFREESBORO WITH
THIS STORM.
LAT...LON 3565 8642 3564 8646 3569 8653 3570 8664
3575 8670 3577 8666 3579 8666 3579 8662
3580 8661 3583 8663 3584 8660 3592 8661
3600 8647 3583 8626 3562 8641
SHAMBURGERLocal storm report, May 19, 4:59 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
459 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL MURFREESBORO 35.85N 86.39W
05/19/2012 E0.75 INCH RUTHERFORD TN TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN MURFREESBORO
&&
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:00 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 45 min |
| May 19, 2:19 PM CDT | Special Weather Statement | OHX | Van Buren | 26 min |
| May 19, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 31 min |
| May 19, 3:08 PM CDT | Severe Thunderstorm Warning | OHX | White | 24 min |
| May 19, 3:38 PM CDT | Special Weather Statement | OHX | White | 37 min |
| May 19, 3:42 PM CDT | Special Weather Statement | OHX | Cumberland | 33 min |
| May 19, 4:10 PM CDT | Special Weather Statement | OHX | Cannon | 50 min |
| May 19, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford, Warren | 53 min |
| May 19, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 22 min |
| May 19, 4:50 PM CDT | Special Weather Statement | OHX | Montgomery | 40 min |
| May 19, 4:55 PM CDT | Special Weather Statement | OHX | Rutherford | 50 min |
| May 19, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 27 min |
| May 19, 5:05 PM CDT | Special Weather Statement | OHX | Maury | 25 min |
| May 19, 5:14 PM CDT | Special Weather Statement | OHX | Cheatham | 46 min |
| May 19, 5:33 PM CDT | Special Weather Statement | OHX | Wilson | 57 min |
| May 19, 5:39 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 51 min |
| May 19, 5:45 PM CDT | Special Weather Statement | OHX | Hickman | 45 min |
| May 19, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 43 min |
| May 19, 5:58 PM CDT | Areal Flood Advisory | OHX | Bedford, Rutherford | 2 hr |
| May 19, 6:15 PM CDT | Special Weather Statement | OHX | Cheatham | 45 min |
| May 19, 6:21 PM CDT | Special Weather Statement | OHX | Giles | 39 min |
| May 19, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.